MAUDE Adverse Event Report: COVIDIEN 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the catheter broke at the 9 cm mark.The catheter was removed and a peripheral line was placed.There was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One used catheter was received at the manufacturing site for evaluation.The sample arrived inside of a plastic bag.A visual inspection of the sample presented signs of use and a clean cut at the 9cm mark.The reported issue was confirmed.Based on the available information, it can be concluded that the product was manufactured according to specifications and the device functioned as intended for an undetermined amount of time; therefore the most probable root cause can be considered as misuse; this issue likely occurred during use due to an inappropriate manipulation by the user.100% of the catheters are submitted to a pressure test, the cuts or damage of the catheter that was found during the sample evaluation would be detected during this step.Due to the appearance of the catheter received it is possible that the catheter was damaged by instruments with sharp or rough edges during clinical use, resulting in a catheter break.It is important to consider that the instructions for use warn: exercise caution when using sharp instruments near the catheter.Do not use instruments with sharp or rough edges directly on the catheter since even a minor cut can break the catheter.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
3.5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9290868
Report Number3009211636-2019-00677
Device Sequence Number16644993
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public20884527005175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160531
Device Catalogue Number8888160531
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date02/19/2020
Patient Sequence Number1